Discontinued Plaquenil...and itching skin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 9/3/2008 2:26 PM (GMT -7)   
I have had to stop my plaquenil and aside from the fatigue and joint pain that I knew I would have, I also now have a sunburned look on my face when I go out in the sun and itching skin, almost like a hive type rash on my back.  Has anyone else ever had this after stopping the plaquenil?? I have had the rash before and the plaquenil for whatever reason keeps it in check but now it is back full force and  really itching..like little bumps of some kind? I left class this afternoon and after 5 to 10 mintues of driving in the car, my cheeks  and nose were also bright red? sad   I wear sunsreen even!! Very frustrating!
 
Thanks in advance!

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 9/3/2008 9:19 PM (GMT -7)   
Do you have lupus? The rash you describe sounds much like the butterfly rash so unique to lupus. My lupus rash always occurs in the small of my back, not on my face - go figure.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 9/4/2008 6:52 AM (GMT -7)   

Hi Ides...as for the lupus, not that I know of.  I know the Plaquenil has always worked so well but now that I am off of it, the sun just hurts my eyes and before I needed sunscreen because of the MTX but now it doesn't even help my face.  I drove maybe 10 miles in my car and I looked in the mirror and my cheeks and nose were covered in red, but only there?

I do have a question though..if I had lupus, wouldn't my Enbrel make it worse? It does help with my joint pain somewhat, but other than that I haven't felt well without my plaquenil and feel like I am really going downhill. Is there a specific test for lupus? do you go to a rheumy for your lupus?

Thank you so much for responding to my post.


CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 9/4/2008 10:08 PM (GMT -7)   

That's really odd - are you on a new med now? I can't remember.

Is it possible you are going thru a severe flare weaning your body off the med? You have psoriatic arthritis, right?


 


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 9/5/2008 6:06 AM (GMT -7)   

It does sound an awful lot like a lupus rash to me.  According to what I've read, arthritis patients that respond well to plaquenil lean toward the lupus side of things (or rhupus, if you will).  You will definitely want to mention this to your doctor, and try to take a picture of it if you can.  When I went off plaquenil, I did not have any problems at all.  I also understand that enbrel can make things worse for lupus patients, but I know several lupies that take enbrel for arthritis, so I don't know if there's a lot of research to support that statement.

Elcamino


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Methotrexate, nexium, tramadol, nasonex,Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan, zyrtec, zegerid, aciphex


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 9/5/2008 9:10 AM (GMT -7)   
El.....As bad as I have felt..I had to smile at the "rhupus" I have never heard that ever turn I really miss my plaquenil and hopefully the doctor will know what to do!! The thought of lupus is terrifying..Thank you for posting though :)

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 9/6/2008 10:21 PM (GMT -7)   
Well, I have to say, the docs have thought in the past and I myself have concerns that I have lupus, which none of the tests say I do...however, I do have psoriatic arthritis and that does have a lot of parellel symptoms to it...and, interstingly enough, I also get great results from plaquenil too. So, possibly, that is what you have and these problems are stemming from?

I have to say I got a kick out of "rhupus" too! tongue
 


babyplace
Regular Member


Date Joined May 2007
Total Posts : 499
   Posted 9/7/2008 12:09 PM (GMT -7)   

Hey Mom,

Been away from the computer for a bit, and just saw your post...how are you????  You know, when I was reading your first entry, I thought of lupus right away too...my brother has it, and his face gets REAL red outside in the Florida sun. So far, plaquenil is the only med he has taken for it.  I seem to remember you talking about problems with the sun last summer too, I think?  The reason I'm asking that is because it does mention that sometimes on Enbrel, you can develop lupus  symptoms..but you weren't on Enbrel last summer were you?   Each time I have seen the rhuemy since I started Enbrel, she has asked me if I've had any rashes.

Please let me know how you're doing, you poor thing..you have had such an awful time of it with the meds, and the cysts, and the eyes, and now this!   Hang in there, and take care.

Hugs,

Jody


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 9/7/2008 1:17 PM (GMT -7)   
Hi Jody..
 
Thank you for posting, it's nice to hear from you! If isn't one thing it's another right? As for the Enbrel and last summer, I have such a terrible memory..for a moment I couldn't remember when I started taking it, but I have been on it since around November.  I feel pretty crummy off the Plaquenil and need to take naps so maybe it is the Enbrel causing all of this craziness?  I know I have reached the end of the line so to speak when it comes to the meds so I am just going to have to tough it out at this point.
 
I'm sorry to hear your brother has Lupus..I have visited the Lupus board here a few times and think to myself gosh that sounds like me but then think noooo that can't be me? I think I'm just getting older and with all the meds I have taken (MTX etc) It's hard not to feel run down.
 
Glad to see you back wink
 
Camama...I have never heard of the PA? I will have to look that up, maybe that is what I have? I am starting to feel like a hypochondriac and I know that is what my husband thinks because I'm always whinng I don't feel good rolleyes If you can keep on with the Plaquenil that is wonderful because it really does work better than anything else (Even Enbrel) and it when you think of the cost of both meds? That is pretty crazy isn't?

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 9/7/2008 9:26 PM (GMT -7)   
If you look up the symptoms of psoriatic arthritis and compare them to lupus, many of them are the same. It's weird. I hear ya about the whining and hubby thinking that...oy! I feel bad afterwards, I don't realize i do it sometimes, but it gets to overwhelming and consuming that the pain, feeling yucky, etc. just take over every aspect of your body and life.

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:57 AM (GMT -7)
There are a total of 2,732,023 posts in 300,982 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Bui.
255 Guest(s), 3 Registered Member(s) are currently online.  Details
getting by, Bosco, eat2bwell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer